Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 269, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 15, 2011, 9:23 PM CDT for Bledsoe County, Rhea County, Sequatchie County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 9:23 PM CDT (02:23 UTC)
- Expired
- Jun 15, 2011, 10:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
497
WUUS54 KMRX 160223
SVRMRX
TNC007-143-153-160300-
/O.NEW.KMRX.SV.W.0269.110616T0223Z-110616T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
923 PM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
RHEA COUNTY IN EAST TENNESSEE...
SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL 1000 PM CDT/1100 PM EDT/
* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES WEST OF PIKEVILLE...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PIKEVILLE AROUND 945 PM CDT.
DAYTON AROUND 1100 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3555 8546 3557 8543 3567 8532 3567 8489
3544 8492 3544 8496 3547 8498 3544 8498
3550 8550 3555 8549
TIME...MOT...LOC 0222Z 275DEG 21KT 3558 8538
$$
TD1 follow-up statement
657
WWUS54 KMRX 160244
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
944 PM CDT WED JUN 15 2011
TNC007-143-153-160300-
/O.CON.KMRX.SV.W.0269.000000T0000Z-110616T0300Z/
RHEA TN-SEQUATCHIE TN-BLEDSOE TN-
944 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT/1100 PM EDT/ FOR BLEDSOE...SEQUATCHIE AND RHEA COUNTIES...
AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PIKEVILLE...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DAYTON AROUND 1100 PM EDT.
OTHER LOCATIONS AFFECTED BY THIS SEVERE THUNDERSTORM INCLUDE BRAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3555 8546 3557 8543 3567 8532 3567 8489
3544 8492 3544 8496 3547 8498 3544 8498
3550 8550 3555 8549
TIME...MOT...LOC 0243Z 280DEG 23KT 3555 8522
$$
TDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:12 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 7:12 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 812 PM EDT WED JUN 15 2011 .DISCUSSION...ATMOSPHERE HAS STABILIZED SOMEWHAT FROM EXITING CONVECTION. HOWEVER...WITH COLD FRONT APPROACHING...STILL CAN EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS OVERNIGHT...SO WILL KEEP HIGH CHANCE POPS ALL ZONES. WILL LOWER MIN TEMPS SINCE ALREADY NEAR OR BELOW FORECAST LOWS MOST LOCATIONS...BUT TEMPS LIKELY TO FLUCTUATE AND MAY REBOUND A BIT BEFORE FALLING. UPDATE OUT SOON. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 93 64 91 68 / 50 20 20 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 63 89 62 87 68 / 50 30 10 20 20 OAK RIDGE, TN 63 89 62 86 67 / 50 20 10 20 20 TRI CITIES AIRPORT, TN 59 86 56 83 62 / 50 30 10 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW
Hazardous weather outlook, Jun 15, 3:34 AM CDT, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 434 AM EDT WED JUN 15 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-160845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 434 AM EDT WED JUN 15 2011 /334 AM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...WITH A THREAT OF STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS OF 60 MPH OR GREATER WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES DECREASE GRADUALLY EACH DAY...WITH ONLY A VERY SLIGHT CHANCE BY MONDAY AND TUESDAY...DUE TO A BUILDING UPPER RIDGE OF HIGH PRESSURE. THE THREAT OF STRONG TO MARGINALLY SEVERE STORMS IS VERY LOW FOR THURSDAY THROUGH TUESDAY...SO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Jun 15, 6:26 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
726 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 4 NNE DECATUR 35.58N 84.76W
06/15/2011 MEIGS TN LAW ENFORCEMENT
NUMEROUS TREES...POWERLINES AND POWER POLES DOWN ON
HIGHWAY 58 BETWEEN HIGHWAY 68 AND HIGHWAY 30. REPORTED BY
DISPATCH.
&&
FERRELLLocal storm report, Jun 15, 7:13 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
813 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 NW LONE OAK 35.21N 85.38W
06/15/2011 SEQUATCHIE TN LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN ON HIGHWAY 127 NEAR
MILLER COVE ROAD. REPORTED BY DISPATCH.
0646 PM TSTM WND DMG 3 N WHITWELL 35.24N 85.52W
06/15/2011 MARION TN LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 108. REPORTED BY DISPATCH.
&&
FERRELLLocal storm report, Jun 15, 7:42 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
842 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 14 E CHATTANOOGA 35.07N 85.01W
06/15/2011 HAMILTON TN LAW ENFORCEMENT
A FEW TREES AND POWERLINES DOWN ON BRANSTON ROAD AND
TALLANT ROAD BETWEEN COLLEGEDALE AND OOLTEWAH. REPORTED
BY DISPATCH.
&&
FERRELLSpecial weather statement, Jun 15, 8:43 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 943 PM EDT WED JUN 15 2011 TNZ081-098-099-160230- HAMILTON TN-MARION TN-SEQUATCHIE TN- 843 PM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON AND SEQUATCHIE COUNTIES UNTIL 930 PM CDT/1030 PM EDT/... AT 938 PM EDT/838 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEWANEE...OR 21 MILES NORTHWEST OF BRIDGEPORT...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... MONTEAGLE AROUND 850 PM CDT. JASPER AROUND 905 PM CDT. MARTIN SPRINGS AROUND 910 PM CDT. POWELLS CROSSROADS AND WHITWELL AROUND 915 PM CDT. SIGNAL MOUNTAIN AND LONE OAK AROUND 925 PM CDT. RED BANK AROUND 1030 PM EDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
Special weather statement, Jun 15, 9:04 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1004 PM EDT WED JUN 15 2011 TNZ081>084-160245- BLEDSOE TN-MEIGS TN-RHEA TN-SEQUATCHIE TN- 904 PM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MEIGS...BLEDSOE...SEQUATCHIE AND RHEA COUNTIES UNTIL 945 PM CDT/1045 PM EDT/... AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF SPENCER...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... OLD CUMBERLAND AROUND 915 PM CDT. PALIO AROUND 925 PM CDT. MOUNT CREST AROUND 930 PM CDT. PIKEVILLE AROUND 935 PM CDT. BRAYTON AROUND 940 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
Local storm report, Jun 15, 9:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1015 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG LOUDON 35.74N 84.36W
06/15/2011 LOUDON TN LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTYWIDE. REPORTED BY DISPATCH.
0200 PM TSTM WND DMG 4 NE OLIVER SPRINGS 36.08N 84.29W
06/15/2011 ANDERSON TN LAW ENFORCEMENT
ONE TREE DOWN ON HALF MOON ROAD. REPORTED BY DISPATCH.
&&
FERRELLNearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.